Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 4, NWS Midland/Odessa, TX

January 23, 20104 counties in Texas; Lea County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Jan 23, 2010, 4:51 AM CST for 4 counties in Texas; Lea County, New Mexico. It took effect at Jan 23, 2010, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2010, 4:51 AM CST (10:51 UTC)
In effect from
Jan 23, 2010, 9:00 AM CST
Expired
Jan 23, 2010, 6:00 PM CST
In force
9 hr
Issued by
NWS Midland/Odessa, TX

Counties Lea County, NM, Borden County, TX, Dawson County, TX, Gaines County, TX, Scurry County, TX

The radar

The Midland/Odessa radar (KMAF), 91 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2010-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2010-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2070 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

700 
WWUS74 KMAF 231051
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
451 AM CST SAT JAN 23 2010

...VERY WINDY CONDITIONS THROUGH THIS EVENING...

.A STRONG UPPER LEVEL STORM SYSTEM MOVING ACROSS THE SOUTHWEST U.S.
WILL ONCE AGAIN BRING STRONG WINDS TO WEST TEXAS AND SOUTHEAST NEW MEXICO
THROUGH THIS EVENING.  WINDS ARE EXPECTED TO INCREASE BEGINNING LATE
MORNING...AND CONTINUE THROUGH EARLY THIS EVENING.  IN ADDITION...AREAS
OF BLOWING DUST WILL BE POSSIBLE THIS AFTERNOON...ESPECIALLY IN AREAS
THAT RECIEVED LITTLE OR NO RAINFALL OVERNIGHT.

NMZ028-033-034-TXZ050>053-057>063-067>070-075-079>082-232100-
/O.EXB.KMAF.HW.W.0004.100123T1600Z-100124T0000Z/
EDDY COUNTY PLAINS-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-ANDREWS-
MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY-
MARFA PLATEAU-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...HOBBS...
LOVINGTON...EUNICE...JAL...ANDREWS...STANTON...BIG SPRING...
COLORADO CITY...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...
MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...PRESIDIO...MARFA...
MARATHON...SANDERSON
451 AM CST SAT JAN 23 2010 /351 AM MST SAT JAN 23 2010/

...HIGH WIND WARNING IN EFFECT FROM 10 AM CST /9 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 10 AM CST /9 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS EVENING.  

SOUTHWEST TO WEST WINDS OF 35 TO AS HIGH AS 55 MPH...WITH GUSTS AS
HIGH AS 70 MPH...CAN BE EXPECTED THROUGH THIS AFTERNOON.  AREAS OF BLOWING
DUST WILL BE POSSIBLE THIS AFTERNOON...ESPECIALLY IN AREAS THAT RECIEVED
LITTLE OR NO RAINFALL OVERNIGHT.  VISIBILITIES MAY DROP AS LOW AS 1 MILE
IN BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OR LIGHTWEIGHT OUTDOOR OBJECTS.  THE HIGH WINDS CAN TOPPLE TREES...DOWN
POWER LINES...AND DAMAGE SOME STRUCTURES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ027-TXZ074-258-232100-
/O.CON.KMAF.HW.W.0004.000000T0000Z-100124T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS
451 AM CST SAT JAN 23 2010 /351 AM MST SAT JAN 23 2010/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING...

WEST WINDS OF 45 TO 50 MPH...WITH GUSTS TO AROUND 90 MPH...CAN BE EXPECTED
THROUGH THIS EVENING IN THE GUADALUPE MOUNTAINS.  IN THE DAVIS AND APACHE
MOUNTAINS...WEST WINDS OF 40 TO 50 MPH...WITH GUSTS TO AROUND 75 MPH...CAN
BE EXPECTED.  AREAS OF BLOWING DUST WILL BE POSSIBLE IN THE DAVIS AND
APACHE MOUNTAINS THIS AFTERNOON...  ESPECIALLY IN AREAS THAT RECIEVED
LITTLE OR NO RAINFALL OVERNIGHT.  VISIBILITIES MAY DROP AS LOW AS 1 MILE
IN BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE
STRONGEST WINDS ARE LIKELY TO OCCUR.  BE ESPECIALLY CAREFUL DRIVING IN
THESE MOUNTAINOUS AREAS.  ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING
SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF
CONTROL OF VEHICLES.  PEOPLE DRIVING HIGH-PROFILE VEHICLES SHOULD STRONGLY
CONSIDER POSTPONING TRAVEL UNTIL THE WINDS SUBSIDE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR
STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE DAVIS AND
GUADALUPE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS
OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OR LIGHTWEIGHT OUTDOOR OBJECTS.  THE HIGH WINDS CAN TOPPLE TREES...DOWN
POWER LINES...AND DAMAGE SOME STRUCTURES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ029-TXZ045>048-232100-
/O.NEW.KMAF.WI.Y.0004.100123T1500Z-100124T0200Z/
NORTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-
INCLUDING THE CITIES OF...TATUM...SEMINOLE...LAMESA...SNYDER
451 AM CST SAT JAN 23 2010 /351 AM MST SAT JAN 23 2010/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING
TO 8 PM CST /7 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 8 PM CST /7 PM MST/ THIS EVENING.  

WEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH...CAN BE EXPECTED
THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD
BE BLOWN ABOUT BY THE WIND.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

44
1 follow-up statement
604 
WWUS74 KMAF 232019
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
219 PM CST SAT JAN 23 2010

...VERY WINDY CONDITIONS THROUGH THIS EVENING...

.A STRONG UPPER LEVEL STORM SYSTEM MOVING ACROSS THE SOUTHWEST
U.S. WILL CONTINUE TO RESULT IN STRONG WINDS ACROSS WEST TEXAS
AND SOUTHEAST NEW MEXICO THROUGH THIS EVENING. THE WINDS ARE
EXPECTED TO DECREASE THROUGH THE EARLY EVENING HOURS. IN ADDITION
TO STRONG WINDS...AREAS OF BLOWING DUST WILL BE POSSIBLE..ESPECIALLY
FOR AREAS THAT RECEIVED LITTLE OR NO RAINFALL OVERNIGHT AND THIS
MORNING.

NMZ028-033-034-TXZ050>053-057>063-067>070-075-079>082-240000-
/O.CON.KMAF.HW.W.0004.000000T0000Z-100124T0000Z/
EDDY COUNTY PLAINS-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-ANDREWS-
MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY-
MARFA PLATEAU-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...HOBBS...
LOVINGTON...EUNICE...JAL...ANDREWS...STANTON...BIG SPRING...
COLORADO CITY...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...
MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...PRESIDIO...MARFA...
MARATHON...SANDERSON
219 PM CST SAT JAN 23 2010 /119 PM MST SAT JAN 23 2010/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING. 

SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60
MPH...CAN BE EXPECTED THROUGH THIS AFTERNOON. AREAS OF BLOWING
DUST WILL ALSO BE POSSIBLE THIS THIS AFTERNOON AND EARLY EVENING.
VISIBILITIES MAY BRIEFLY DROP TO BELOW 3 MILES FOR SOME LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.  THE HIGH WINDS CAN TOPPLE
TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ027-TXZ074-258-240300-
/O.CON.KMAF.HW.W.0004.000000T0000Z-100124T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS
219 PM CST SAT JAN 23 2010 /119 PM MST SAT JAN 23 2010/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING.

WEST TO SOUTHWEST WINDS OF 40 TO 45 MPH...WITH GUSTS NEAR 65
MPH...WILL CONTINUE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS
MOUNTAINS THIS AFTERNOON AND EVENING. SOME STRONGER GUSTS
EXCEEDING 65 MPH MAY IMPACT THE HIGHEST ELEVATIONS LATE THIS
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE
THE STRONGEST WINDS ARE LIKELY TO OCCUR.  BE ESPECIALLY CAREFUL
DRIVING IN THESE MOUNTAINOUS AREAS.  ABRUPT CHANGES IN WIND
FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO
THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES.  PEOPLE
DRIVING HIGH-PROFILE VEHICLES SHOULD STRONGLY CONSIDER POSTPONING
TRAVEL UNTIL THE WINDS SUBSIDE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIR-FLOWS...IF FLYING IN THE
VICINITY OF THE DAVIS AND GUADALUPE MOUNTAINS.  PILOTS SHOULD BE
ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE
ACTIVITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ029-TXZ045>048-240000-
/O.EXT.KMAF.WI.Y.0004.000000T0000Z-100124T0000Z/
NORTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-
INCLUDING THE CITIES OF...TATUM...SEMINOLE...LAMESA...SNYDER
219 PM CST SAT JAN 23 2010 /119 PM MST SAT JAN 23 2010/

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING. 

WEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH...CAN BE
EXPECTED THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH
COULD BE BLOWN ABOUT BY THE WIND.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Jan 23, 3:51 AM CST, 1 hour earlier.

Area forecast discussion, Jan 23, 3:51 AM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
351 AM CST SAT JAN 23 2010

.DISCUSSION...

WV IMAGERY SHOWS UPPER TROUGH HAS PROGRESSED TO ERN MT...WHILE
CLOSER TO HOME...AREA RADARS SHOW FIRST BAND OF PRECIP IS JUST
HITTING KMAF...W/MORE ON THE WAY INVOF KELP.  IR SAT SHOWS ICE
CLOUDS OVER THE GUADALUPES...IN AGREEMENT W/FORECAST SOUNDINGS...AND
LATEST OBS FROM THE BOWL INDICATES SUBFREEZING...SATURATED
CONDITIONS AT THE HIGHER ELEVATIONS.  THUS...WE/LL LET THE GOING WSW
RIDE...AND THE DAY SHIFT CAN FURTHER ASSESS CONDITIONS WHEN IT
EXPIRES AT 15Z.

OTHERWISE...TODAY LOOKS SIMILAR TO YESTERDAY...ONLY WINDIER.  LATEST
MODELS SHOW VERY TIGHT PACKING OF H5 HEIGHTS...AND TIGHTENING
PRESSURE GRADIENTS AS A LEESIDE SFC TROUGH MOVES ACROSS NRN KS
TODAY.  H85 WINDSPEED PROGS SHOW A 45+KT SPEED MAX MOVING INTO THE
PB DURING THE AFTERNOON...WHILE H7 SHOWS 55+KTS.  WHILE CLOUD COVER
WILL INHIBIT MIXING A BIT BETTER THAN YESTERDAY...SHRA AND STRONG
H7-H5 SUBSIDENCE ON THE BACKSIDE OF THE TROUGH WILL TRANSFER SOME OF
THIS MOMENTUM TO THE SFC.  CONSIDERING HOW GUIDANCE UNDERESTIMATED
YESTERDAY/S EVENT...AND LOOKING AT YESTERDAY/S OBS...CONFIDENCE IS
HIGH THAT TODAY WILL SEE STRONGER WINDS.  THUS...WE/LL ISSUE A HIGH
WIND WARNING FOR THE PLAINS...EXCEPT FOR NRN LEA COUNTY AND THE TOP-
TIERED COUNTIES OF THE WRN LOW ROLLING PLAINS...WHICH WILL GO INTO A
WIND ADVISORY.  IN ADDITION...WE/LL MENTION BLDU DURING THE
AFTERNOON SOUTH...WHERE SOILS ARE DRIER.  FINALLY...SE CWA LOOKS TO
HIT CRITICAL FIRE WX CRITERIA AS FUELS DRY OUT (SEE BELOW).

OTHERWISE...CONSIDERING THE WINDS...WE/LL STAY ON THE WARMER SIDE OF
GUIDANCE HIGHS.  MINIMUMS LOOK REASONABLE.  WEAK UPPER RIDGING
BUILDS IN BY EARLY NEXT WEEK...BEFORE ANOTHER TROUGH BRINGS A CHANCE
OF SHOWERS TOWARDS THE LATTER HALF...AND BELOW-NORMAL TEMPS THURSDAY
ONWARD.

&&

.FIRE WEATHER...

STRONG WINDS WILL AFFECT MUCH OF SOUTHEAST NEW MEXICO AND WEST TEXAS
TODAY.  SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH ARE
EXPECTED OVER ALL BUT THE NORTHERN MOST REACHES OF THE FORECAST
AREA...WHERE ONLY SLIGHTLY LOWER WIND SPEEDS ARE FORECAST.  EVEN
STRONGER WINDS WILL AFFECT THE GUADALUPE AND DAVIS MOUNTAINS WHERE
SUSTAINED WINDS OF 45 TO 55 MPH WITH GUSTS TO 90 MPH.  COOLER
TEMPERATURES WILL RESULT IN HIGHER AFTERNOON RH/S THIS AFTERNOON
OVER YESTERDAY...HOWEVER RH/S AROUND 15 PERCENT ARE EXPECTED TO
OCCUR OVER PORTIONS OF THE STOCKTON PLATEAU...LOWER TRANS PECOS AND
SOUTHERN PERMIAN BASIN.  THEREFORE...A RED FLAG WARNING HAS BEEN
ISSUED FOR THESE AREAS FROM 23/18Z TILL 24/00Z.  ALTHOUGH RH/S OVER
THE REST OF THE AREA WILL LIKELY STAY ABOVE 20 PERCENT...ANY FIRES
THAT START COULD STILL SPREAD RAPIDLY DUE TO THE STRONG WINDS.  THIS
AS THE TOPS OF FINE FUELS WILL LIKELY DRY OUT DESPITE RAINFALL IN
THE LAST 24 HOURS.

DRIER AIR WILL SPREAD INTO THE REGION TONIGHT WITH FAIR TO GOOD
RECOVERY EXPECTED AREAWIDE.  TEMPERATURES WILL WARM TO NEAR NORMAL
SUNDAY AFTERNOON WITH MINIMUM AFTERNOON DROPPING TO 15 TO 20 PERCENT
OVER A GOOD PORTION OF THE FORECAST AREA.  NEAR CRITICAL FIRE
WEATHER CONDITIONS ARE EXPECTED AREAWIDE AS 20 FOOT WINDS NEAR 20
MPH OVER MUCH OF THE AREA.  RECOVERY SUNDAY NIGHT WILL BE FAIR TO
GOOD AREAWIDE...WHILE MINIMUM AFTERNOON RH/S MONDAY DROP TO 15 TO 20
PERCENT AGAIN.  WINDS MAY NOT BE QUITE AS STRONG MONDAY
AFTERNOON...BUT NEAR CRITICAL FIRE WEATHER CONDITIONS COULD OCCUR IN
A FEW AREAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              60  37  59  28  /  20   0   0   0
CARLSBAD NM                60  33  59  27  /  20   0   0   0
DRYDEN TX                  67  39  64  34  /  20   0   0   0
FORT STOCKTON TX           61  36  59  33  /  20   0   0   0
GUADALUPE PASS TX          50  26  50  29  /  20   0   0   0
HOBBS NM                   57  31  56  27  /  10   0   0   0
MARFA TX                   53  28  51  20  /  20   0   0   0
MIDLAND INTL AIRPORT TX    61  35  60  29  /  20   0   0   0
ODESSA TX                  62  36  58  31  /  20   0   0   0
WINK TX                    66  34  64  29  /  20   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 9 AM THIS MORNING TO 5 PM MST THIS
     AFTERNOON FOR THE FOLLOWING ZONES... CENTRAL LEA COUNTY...
     EDDY COUNTY PLAINS...SOUTHERN LEA COUNTY.

     HIGH WIND WARNING UNTIL 8 PM MST THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     WINTER STORM WARNING UNTIL 8 AM MST THIS MORNING FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     WIND ADVISORY FROM 8 AM THIS MORNING TO 7 PM MST THIS EVENING
     FOR THE FOLLOWING ZONES... NORTHERN LEA COUNTY.

TX...HIGH WIND WARNING FROM 10 AM THIS MORNING TO 6 PM CST THIS
     EVENING FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND
     AREA...CRANE...ECTOR...GLASSCOCK...HOWARD...LOVING...MARFA
     PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO
     VALLEY...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
     TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

     RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
     THE FOLLOWING ZONES... BIG BEND AREA...CRANE...PECOS...
     REAGAN...TERRELL...UPTON.

     HIGH WIND WARNING UNTIL 9 PM CST /8 PM MST/ THIS EVENING FOR THE
     FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
     MOUNTAINS.

     WINTER STORM WARNING UNTIL 8 AM MST THIS MORNING FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM CST THIS EVENING
     FOR THE FOLLOWING ZONES... BORDEN...DAWSON...GAINES...
     SCURRY.

&&

67/44
Hazardous weather outlook, Jan 23, 3:53 AM CST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
353 AM CST SAT JAN 23 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-241000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
353 AM CST SAT JAN 23 2010 /253 AM MST SAT JAN 23 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG WESTERLY WINDS WILL AFFECT MOST OF SOUTHEAST NEW MEXICO AND
WEST TEXAS TODAY.  SUSTAINED WINDS OF 45 TO 55 MPH WITH GUSTS TO
AROUND 90 MPH ARE EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS
WHERE A HIGH WIND WARNING IS IN EFFECT UNTIL 9 PM CST.  SUSTAINED
WINDS OF 35 TO 45 MPH AND GUSTS OF 60 MPH ARE EXPECTED ALONG AND
SOUTH OF AN ARTESIA...HOBBS...ANDREWS AND COLORADO CITY LINE.  A
HIGH WIND WARNING IS IN EFFECT IN THESE AREAS FROM 10 AM UNTIL 6 PM
CST.

RELATIVE HUMIDITY VALUES WILL DROP TO OR BELOW 15 PERCENT ALONG AND
EAST OF A MIDKIFF...CRANE...FORT STOCKTON AND BIG BEND LINE.  SINCE
WINDS WILL EXCEED 30 MPH IN MANY OF THESE LOCATIONS...ANY FIRES THAT
START COULD GROW AND SPREAD RAPIDLY...AND A RED FLAG WARNING IS IN
EFFECT FROM NOON TO 6 PM CST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 6:24 AM CSTRed Flag WarningMAFCrane, Pecos, Reagan, Terrell, Upton8 hr

Nearby

Wind Advisories in Texas, 2010Wind Advisories in New Mexico, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.